Aa
A
A
A
Close
Breast Cancer Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Neupogen

I had my last of 4 AC treatments on Tues.,September 16.  On Sept 25 & 26 (Thurs & Fri) I had neupogen shots to recover my WBC.  The following Tues I developed hip and back pain.  It is now a week past that point and the pain is worse.  Advil, aleve do not seem to help much.  I will try vioxx also.  But is this a common response to the neupogen?  If it was the neupogen, wouldn't the pain response have been sooner?  I'll also add that I have been very active throughout chemo and playing tennis, walking and eliptical machine workouts. My pain seems to improve when I try to be active. This pain does not seem to be muscular.  I had 4 sequential shots of neupogen my 3rd round of AC and did not have this amount of pain.  And my WBC was lower the 3rd round than the 4th.  Also, I start Taxotere next Tuesday.  I understand that the Taxotere can lower WBC even worse than AC.  Also, T has some of it's own achiness side affects.  Does this mean that my response to neupogen will become worse?  Does neulasta have less pain side affects?  Thanks for any help!
3 Responses
Avatar universal
Dear valpal, Usually aches and pains associated with neupogen happen within a day or two of injection and subside after a day or two.  From what you describe I would be more tempted to attribute your pain to a possible injury, check with your doctor who can assess your situation and evaluate the pain.
Avatar universal
I have had Taxotere and Taxol. I have also had Neupogen. The bone pain from the Neupogen begins about 2-3 days after the start and lasts the duration for me- 10 days. The Taxanes also cause bone/muscle pain- and it can be unbearable for 1-2 days.

I have also had AC. My whites have stayed within low normal throughout.....but I take MGN-3. Neupogen was prescribed as a preventive only because I changed regimens and the new chemo regimen is very aggressive. But my whites are 3 x's high end of normal when I take the shots- so I don't really think I need it. The difference between AC and T in terms of WBC was slightly lower after T for me....but not a whole bunch. My RBC has consistenly inched lower after each treatment- regardless of what kind. I think everyone is different when it comes to response- and of course the dosage of chemo has an affect. But I do know that the "low point" is 10 days post chemo.
Avatar universal
Thanks for comments!  My low point is more like 14 days post treatment.  But this time I have had alot of back and hip pain.  First time I didn't.  The timing for pain is consistent with what you have just said.  Also, I didn't have a period this month...I am wondering if chemopause has set in and caused more bone and joint pain than usual. I'm 45 and premeno. (or post now)
Popular Resources
A quick primer on the different ways breast cancer can be treated.
Diet and digestion have more to do with cancer prevention than you may realize
From mammograms to personal hygiene, learn the truth about these deadly breast cancer rumors.
Breast cancer is not an inevitability. From what you eat and drink to how much you exercise, learn what you can do to slash your risk.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.